MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS TECNIS CL; MONOFOCAL IOLS

ABBOTT MEDICAL OPTICS TECNIS CL; MONOFOCAL IOLS
Model Number Z9002
Medical Device Problem Code Scratched Material (3020)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/16/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Age/date of birth: unknown, information not provided.Gender/sex: unknown, information not provided.If implanted, give date: not applicable, as the lens was inserted and removed.If explanted, give date: not applicable, as the lens was inserted and removed.All pertinent information available to abbott medical optics has been submitted.
 
Event or Problem Description
It was reported that a z9002 18.5 diopter intraocular lens (iol) was noticed scratched after being inserted into the patient's operative eye during the same surgery.The procedure was completed successfully using a backup lens with same model and diopter size.There was no vitrectomy performed and no serious patient injury reported.No additional information was provided.
 
Additional Manufacturer Narrative
Device evaluation: the product testing was not performed as the complaint device was not returned for analysis.The reported complaint cannot be confirmed.Manufacturing record review: manufacturing records were reviewed.The units were manufactured and released according to specifications.A review of complaints revealed that no other complaints have been opened under this production order.Labeling review: the directions for use (dfu) was reviewed.The dfu adequately provides instructions and precautions for the proper use and handling of the product.Conclusion: based on the investigation results there is no indication of a product quality deficiency.All pertinent information available to the manufacturer has been submitted.
 
Additional Manufacturer Narrative
Device available for evaluation, returned to manufacturer on: 03/07/2018.Device evaluation: the sample was returned to the manufacturer.Visual inspection at 10x microscope magnification was performed on returned lens.Loose fibers/particles were observed and may be related to product handling in a non-sterile environment.Residues of lubricant material were also observed, indicating that the unit was handled and prepared for surgical use.One of the haptic was observed damaged/distorted.No damaged was observed to the other haptic.No scratches were also observed on lens.The complaint issue reported was not verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS CL
Common Device Name
MONOFOCAL IOLS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA
MDR Report Key7026299
Report Number2648035-2017-02067
Device Sequence Number1975215
Product Code HQL
UDI-Device Identifier05050474530669
UDI-Public(01)05050474530669(17)210819
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
P880081
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/05/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date08/19/2021
Device Model NumberZ9002
Device Catalogue NumberZ900200185
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/07/2018
Initial Date Received by Manufacturer 10/16/2017
Supplement Date Received by Manufacturer12/07/2017
03/08/2018
Initial Report FDA Received Date11/13/2017
Supplement Report FDA Received Date01/05/2018
04/05/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1